my guess is that you're tapering the prednisone too quickly. You shouldn't be bleeding again. I'd call the GI. you may need to go back to 40 and then start the taper again in a few weeks, but go more slowly, say 5mg every week after a couple of weeks at 40mg. most of us taper on that schedule of 5mg a week. your GI should be able to work with you on a taper schedule that works better for you.
as for the cramping, that could be the UC or the pred or the Imuran. so, that's a bit trickier to determine. but, in any case, the imuran won't have started working yet, if you just got on it last week. you might need to slow down how quickly you dose up on imuran. it took me about 6 weeks to get to my full dose. so, slowing down and increasing by 50mg every couple of weeks (instead of every couple of days) might help you.
don't worry. you'll be fine. but it sounds to me just like it is all a little rushed. that's my 2 cents.
Pancolitis dx 3/07
150mg Imuran/day (steroid dependent, reached this dose 9/07)
Various vitamins, a probiotic.